Drug Classification Nursing 1

29 Questions | Total Attempts: 45

SettingsSettingsSettings
Please wait...
Drug Classification Nursing 1

.


Questions and Answers
  • 1. 
     Aspirin should not be given to a children or adolescents with viral specially in  varicella and influenza because of its association with?
    • A. 

      A. Reye’s syndrome

    • B. 

      B. Rett’s Syndrme

    • C. 

      C. Anphylactic reaction

    • D. 

      D. Hepatotoxicity

  • 2. 
    This drug is an antiviral, HIV related vs HIV non-relatedother names included Zovirax
  • 3. 
     Hydrochlorothiazide is (HCTZ) the generic name for 
  • 4. 
    The nurse's understanding of the clotting mechanism is important in administering anticoagulant drugs. The nurse understands that which of the following clotting factors are formed after injury to the vessels?
    • A. 

      Thrombin and fibrin

    • B. 

      Vitamin K factor

    • C. 

      Cicatrix

    • D. 

      Thrombin and vitamin K factor

  • 5. 
    The client receiving warfarin therapy asks how the "blood thinner" works. The best response by the nurse would beother names for this drug includeheparin, coumadin 
    • A. 

      Tell the pt to ask the HCP

    • B. 

      Heparin decreases the number of platelets, so that blood clots slower

    • C. 

      Heparin makes the blood thinner

    • D. 

      Heparin is an anticougulant

  • 6. 
    When administering Nitroglycerin for agina pectoris nursing considerations include which of the following? select all that apply.
    • A. 

      Offer sips of water to help absorption

    • B. 

      Ointment: Never use your hands or fingers-WEAR GLOVES

    • C. 

      SL- Nitro can be given Q5 min x 3 for CP; if still persists, teach pt to call 911

    • D. 

      VS- monitor for hypotension

  • 7. 
    Psyllium is a bulk forming laxative
    • A. 

      True

    • B. 

      False

  • 8. 
    Lomotil _______ peristalsis 
  • 9. 
    The nurse receives the client's lab values throughout Coumadin( warfarin)  drug therapy. The expected therapeutic level is:
    • A. 

      Onset action

    • B. 

      Peak and through

    • C. 

      PT decrease

    • D. 

      PT 1-2 times the client's baseline

  • 10. 
    The client is prescribed a beta-blocker (propranolol) as adjunct therapy to treatment of heart failure. The nurse recognizes that beta blockers act by
    • A. 

      Slowing the heart and decreasing afterload

    • B. 

      Increasing the heart rate

    • C. 

      Dilation of the arteries

    • D. 

      Reduce peripheral resitance

  • 11. 
    A nurse is monitoring a client with angina for therapeutic effects of nitroglycerin. Which assessment finding indicates that the nitroglycerin has been effective? 
    • A. 

      BP is 120/80

    • B. 

      HR of 70 BPM

    • C. 

      Normal cardiac rhythm

    • D. 

      Client stating that pain is 0 out of 10

  • 12. 
    The nurse is monitoring a client during IV nitroglycerin infusion. Which assessment finding will cause the nurse to take action?
    • A. 

      Chest pain

    • B. 

      Headache

    • C. 

      Flushing

    • D. 

      Blood pressure 110/90 mm Hg

  • 13. 
    Which statement made by the client demonstrates a need for further instruction regarding the use of nitroglycerin
    • A. 

      I can take up to five tablets at 3-minute intervals for chest pain if necessary

    • B. 

      If pain does not subside I need call 911

    • C. 

      I should move slow if I get dizzy

    • D. 

      Drinking water will help my medicine be absorbed

  • 14. 
    A client is taking hydrochlorothiazide 50 mg/day and digoxin 0.25 mg/day. What type of electrolyte imbalance does the nurse expect to occur?
  • 15. 
    A nurse teaching a client who has diabetes mellitus and is taking hydrochlorothiazide 50 mg/day. The teaching should include the importance of monitoring which levels?
    • A. 

      Hemoglobin and hematocrit

    • B. 

      Blood urea nitrogen (BUN)

    • C. 

      Serum Glucose

    • D. 

      Arterial blood gases

  • 16. 
    The nurse acknowledges that which condition could occur when taking furosemide?
    • A. 

      Hypokalemia

    • B. 

      Liver toxicity

    • C. 

      Hypertension

    • D. 

      Hyperkalemia

  • 17. 
    The client has been receiving spironolactone (Aldactone) 50 mg/day for heart failure. The nurse should closely monitor the client for which condition?
    • A. 

      N/V/D

    • B. 

      Hyperkalemia

    • C. 

      HA

    • D. 

      BUN

  • 18. 
    What is the best information for the nurse to provide to the client who is receiving spironolactone (Aldactone) and furosemide (Lasix) therapy
    • A. 

      This combination promotes diuresis but decreases the risk of hypokalemia.

    • B. 

      Moderate doses of two different diuretics are more effective than a large dose of one.

    • C. 

      Using two drugs increases the osmolality of plasma and the glomerular filtration rate

    • D. 

      This combination prevents dehydration and hypovolemia

  • 19. 
    A client is ordered furosemide (Lasix) to be given via intravenous push. What interventions should the nurse perform? (Select all that apply.)
    • A. 

      Assess lung sounds before and after administration.

    • B. 

      Assess blood pressure before and after administration.

    • C. 

      Maintain accurate intake and output record.

    • D. 

      Daily weigh

  • 20. 
    A client with acute pulmonary edema receives furosemide (Lasix). What assessment finding indicates that the intervention is working?
    • A. 

      Lungs clear.

    • B. 

      Lung crackles

    • C. 

      Ronchi

    • D. 

      Pleural friction

  • 21. 
    When a newly admitted client is placed on heparin, the nurse acknowledges that heparin is effective for preventing new clot formation in clients who have which disorder(s)? (Select all that apply.)
    • A. 

      Coronary thrombosis

    • B. 

      Acute myocardial infarction

    • C. 

      Cerebrovascular accident (CVA) (stroke)

    • D. 

      All of the above

  • 22. 
    A client is being changed from an injectable anticoagulant to an oral anticoagulant. Which anticoagulant does the nurse realize is administered orally?
    • A. 

      Enoxaparin sodium (Lovenox)

    • B. 

      Warfarin (Coumadin)

    • C. 

      Bivalirudin (Angiomax)

    • D. 

      Lepirudin (Refludan)

  • 23. 
    A client is taking warfarin 5 mg/day for atrial fibrillation. The client's international normalized ration (INR) is 3.8. The nurse would consider the INR to elevated.
    • A. 

      True

    • B. 

      False

  • 24. 
    A client who has been taking warfarin (Coumadin) is admitted with coffee-ground emesis. What is the nurse's primary action?
    • A. 

      Administer vitamin K

    • B. 

      Administer vitamin D

    • C. 

      Administer vitamin C

    • D. 

      Administer vitamin A

  • 25. 
    +A client who is taking warfarin (Coumadin) requests an aspirin for headache relief. What is the nurse's best response?
    • A. 

      Teach the client of potential drug interactions with anticoagulants.

    • B. 

      Administer and re-asses pain after

    • C. 

      Explain that HA is expected side effect and that it will subside shortly

    • D. 

      "Your concern is valid I will call the HCP"

Back to Top Back to top